Thursday, May 8, 2008

Prayer Requests

I'd like to ask those of you who may be reading, to please add both my Uncle Bret and my Aunt Bobbi to your prayers.

As some of you are aware, my Uncle has been battling lung cancer (which has spread throughout his other organs, including pancreas and liver. And for the record---he never smoked a day in his life) for the past 3 years.

He learned this afternoon that he'll have to re-start chemotherapy on Monday. His "levels" are steadily increasing (not a good thing). When the levels are 59 or lower, the doctors don't prescribe chemo. His are at 72 and climbing. It's only been a month since his last blood tests were taken. They've jumped that much.

He is a husband and father of 6 children (3 biological, 3 step; ages 10 to early 20's). He continues to work full time at the lumber yard, as his family cannot afford for him not to. He will have to go back on light duty, due to the chemo.

Uncle also has an odd "thickening" in his abdomen, and has been in a lot of pain after eating or drinking. He could drink 1 full glass of water, and be in too much pain to eat or drink anything more. The doctors have to run more tests to figure out what the cause of the thickening/pain is.

In the past two months, he's lost 36 pounds.

He just celebrated his 50th birthday on the 5th of this month.

My Aunt Bobbi is my only remaining Aunt on my Mother's side (also Uncle Bret's sister). She was diagnosed with Primary Biliary Cirrhosis (PBC), a disease of the liver, a few years ago.

This disease, basically put, shuts down your bile ducts. She has difficulty digesting her food, and becomes physically sick. She's currently at Stage 3 of the disease. At Stage 4, a liver transplant is necessary.

Then about a week ago, she went into the doctor's due to increased joint pain and other issues. They ran the necessary tests, and it turns out she has Lupus.

Yep. Just like my younger sister. Go figure.

Her doctor has prescribed a really high dosage of Prednisone (steroid), which has caused her to gain a LOT of weight, in a rapid amount of time. So much so, that according to my mother, her hands resemble gloves filled with water (she can no longer wear her wedding rings), and she has the typical round "moon" face associated with Prednisone. This of course, only adds to her misery. (As any woman can understand.)

(I don't know Auntie's exact age, as the women in our family don't divulge such horrid info. ;o) But, due to birth order, she has to be in her mid-forties.)

She's a wife and mother of 2 grown sons (both in their 20's), and has 1 young grandson.

My husband Dean's medication (for the pain of pinched nerves and herniated discs in his neck and back) has been changed from Percocet to Oxycontin.

For those of you who don't know, Percocet is Oxycontin combined with acetaminophen. Oxycontin is the "full-monty".

Dean has been doing what he can to avoid this, as addiction to this particular medication is extremely high, but the pain is too much for him to handle. He refuses to have the surgery that's been recommended to him over a year ago. (Lots of potentially bad side effects and disability.) We're currently trying acupuncture treatments to bring relief.

So, if the Lord brings these loved ones of mine into your thoughts, please say a prayer for them.

And for my Mother, too. She's feeling very stressed due to all of this, combined with financial issues, and concerns over my Grandmother's health as well (Alzheimer's and diabetes).



No comments:

LinkWithin

Related Posts with Thumbnails